Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

December 19, 2021Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Dec 19, 2021, 12:33 AM CST for Escambia County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 19, 2021, 12:33 AM CST (06:33 UTC)
Expired
Dec 19, 2021, 1:15 AM CST
In force
42 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Escambia County, FL

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

652 
WWUS84 KMOB 190633
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1233 AM CST Sun Dec 19 2021
 
ALZ264-266-FLZ202-204-190715-
Baldwin Coastal AL-Baldwin Central AL-Santa Rosa Coastal FL-
Escambia Coastal FL-
1233 AM CST Sun Dec 19 2021

...A strong thunderstorm will impact portions of southeastern
Baldwin, south central Santa Rosa and southeastern Escambia Counties
through 115 AM CST...

At 1232 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Perdido Beach, or 7 miles northeast of
Orange Beach, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gulf Breeze,
Orange Beach, Goulding, Myrtle Grove, Oriole Beach and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3027 8758 3044 8763 3057 8707 3045 8707
      3052 8714 3043 8717 3036 8697 3036 8706
      3034 8715 3041 8722 3037 8732 3032 8721
      3032 8725 3028 8753 3029 8753 3030 8744
      3045 8736 3047 8742
TIME...MOT...LOC 0632Z 254DEG 28KT 3035 8751 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 19, 12:14 AM CST, 19 minutes earlier.

Area forecast discussion, Dec 19, 12:14 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1214 AM CST Sun Dec 19 2021

.AVIATION...
06Z issuance...IFR to MVFR ceilings continue to prevail into the
overnight hours. Ceilings could lower a bit further as clouds,
associated with a cold front, pushes through the area. Shower and
thunderstorm activity is starting to decrease over the region,
but some lighter showers are still possible through the early
morning hours, which could lead to a brief lowering of
visibilities. IFR to MVFR ceilings will linger through Sunday
morning. Behind the front, winds will shift to northerly of 8-13 kts,
with higher gusts. VFR conditions return by Sunday afternoon. /96

&&

.PREV DISCUSSION... /issued 1112 PM CST Sat Dec 18 2021/

NEAR TERM /Now Through Monday/...A very large, positively-tilted
trough extends from the Great Lakes region all the way down to Baja
California. A southern piece of this trough is beginning to break
off from the main flow and will progress across the south-central US
as a shortwave trough. The main trough continues pushing eastward
rather quickly and will move off the Eastern Seaboard by early
Monday morning. Southwesterly flow at the 500mb level turns more
zonal after the trough axis passes over our region by Sunday
afternoon. At the surface, a cold front is approaching the region
from the northwest, sweeping through the area by mid-morning on
Sunday. Thunderstorm chances will begin to taper off a little after
midnight as instability values lower. We will still see some shower
activity as the front makes its way through the area, but activity
will start to diminish by mid-morning as drier air begins to filter
in behind the front.

Dry weather will last only for a short period of time... through
Monday morning. The aforementioned shortwave trough begins to push
across the Gulf Coast states. A surface low pressure is anticipated
to develop in response to this shortwave. There are still some model
discrepancies with the strength, timing, and trajectory of this low.
GFS suggests a weaker low which is located further south and pushes
eastward towards the Florida peninsula. The Euro, on the other hand,
is more aggressive, with a stronger low quickly pushing
northeastward into the Florida panhandle. One thing to note is that
the Euro solution seems to be an outlier at the moment, as the CAMs
and GFS Ensembles lean closer to the GFS solution and the UKMET and
Euro ensembles are somewhere in the middle. Regardless of the
solution, guidance does agree that shower chances will be on the
increase for our area (the main question is: when will it start?).
For now, remained close to the NBM solution, which brings scattered
showers into the southern half of the CWA by Monday afternoon,
increasing in coverage by the evening. Did not include any mention
of thunder, as instability will remain well south of the area.

Sunday will be a cool and breezy day with highs west of I-65 in the
mid to upper 50s, and low to mid 60s for areas east. Temperatures
Sunday night drop into the upper 30s northwest, to mid 40s along the
coast. Highs on Monday will be in the 50s for most locations.
Lastly, there is a MODERATE risk of rip currents on Sunday,
becoming LOW on Sunday night through the remainder of the period. /96

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 5 AM CST Sunday for ALZ265-266.

FL...High Rip Current Risk until 5 AM CST Sunday for FLZ202-204-206.

MS...None.
GM...Dense Fog Advisory until 2 AM CST Sunday for GMZ630>632-650.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Dec 18, 6:42 PM CST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
642 PM CST Sat Dec 18 2021

ALZ052-190145-
Washington AL-
642 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of central Washington
County through 745 PM CST...

At 641 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Fruitdale, or 12 miles southwest of Chatom,
moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chatom, Wagarville, Tibbie, Fruitdale and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3127 8795 3127 8798 3126 8799 3126 8797
      3125 8796 3125 8810 3121 8844 3152 8845
      3156 8834 3160 8808
TIME...MOT...LOC 0041Z 252DEG 33KT 3135 8843

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 7:10 PM CST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
710 PM CST Sat Dec 18 2021

ALZ261>263-190200-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
710 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 800 PM CST...

At 710 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over I65 And AL 158, or over Saraland, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Creola, Axis, I65 And I165
and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3092 8819 3110 8792 3082 8792 3080 8793
      3079 8792 3080 8799 3076 8802 3074 8801
      3074 8800 3072 8800 3074 8803 3071 8802
      3071 8804 3075 8804 3071 8806 3069 8814
TIME...MOT...LOC 0110Z 244DEG 30KT 3082 8810

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 7:38 PM CST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
738 PM CST Sat Dec 18 2021

MSZ067-190230-
Wayne MS-
738 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northern Wayne
County through 830 PM CST...

At 737 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm near Sandersville, or 10 miles northeast of
Laurel, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waynesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3182 8894 3183 8876 3185 8865 3189 8847
      3165 8846 3164 8894
TIME...MOT...LOC 0137Z 261DEG 32KT 3175 8899

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 8:31 PM CST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
831 PM CST Sat Dec 18 2021

ALZ051-052-MSZ067-190330-
Choctaw AL-Washington AL-Wayne MS-
831 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of southwestern
Choctaw, northwestern Washington and northeastern Wayne Counties
through 930 PM CST...

At 831 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles south of Crandall, or 12 miles northeast
of Waynesboro, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Silas, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3205 8812 3202 8812 3199 8810 3199 8809
      3196 8809 3195 8812 3194 8810 3191 8809
      3190 8813 3187 8813 3185 8816 3181 8818
      3175 8814 3176 8810 3167 8808 3163 8861
      3186 8862 3190 8847 3200 8846 3207 8810
TIME...MOT...LOC 0231Z 262DEG 29KT 3183 8853

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 9:22 PM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
922 PM CST Sat Dec 18 2021

ALZ053-190415-
Clarke AL-
922 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northern Clarke
County through 1015 PM CST...

At 922 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles north of Coffeeville, or 19 miles south
of Butler, moving east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Thomasville, Grove Hill, Coffeeville and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3188 8767 3187 8762 3183 8762 3183 8758
      3170 8758 3172 8809 3176 8811 3175 8814
      3177 8816 3182 8818 3185 8816 3187 8813
      3190 8813 3196 8767
TIME...MOT...LOC 0322Z 266DEG 28KT 3182 8810

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Dec 19, 12:33 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1233 AM CST Sun Dec 19 2021

ALZ264-266-FLZ202-204-190715-
Baldwin Coastal AL-Baldwin Central AL-Santa Rosa Coastal FL-
Escambia Coastal FL-
1233 AM CST Sun Dec 19 2021

...A strong thunderstorm will impact portions of southeastern
Baldwin, south central Santa Rosa and southeastern Escambia Counties
through 115 AM CST...

At 1232 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Perdido Beach, or 7 miles northeast of
Orange Beach, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gulf Breeze,
Orange Beach, Goulding, Myrtle Grove, Oriole Beach and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3027 8758 3044 8763 3057 8707 3045 8707
      3052 8714 3043 8717 3036 8697 3036 8706
      3034 8715 3041 8722 3037 8732 3032 8721
      3032 8725 3028 8753 3029 8753 3030 8744
      3045 8736 3047 8742
TIME...MOT...LOC 0632Z 254DEG 28KT 3035 8751

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 6:42 PM CSTSpecial Weather StatementMOBWashington63 min
Dec 18, 7:10 PM CSTSpecial Weather StatementMOBMobile50 min
Dec 18, 8:31 PM CSTSpecial Weather StatementMOBChoctaw59 min
Dec 18, 9:10 PM CSTAreal Flood AdvisoryMOBCovington3 hr
Dec 18, 9:22 PM CSTSpecial Weather StatementMOBClarke53 min
Dec 19, 12:35 AM CSTSpecial Marine WarningMOB55 min
Dec 18, 7:38 PM CSTSpecial Weather StatementMOBWayne52 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.